Jump to content
CrazyBoards.org

Sign in to follow this  
moonfish

Surviving titration

Recommended Posts

So last week my pdoc wanted me to switch from Celexa to Lexapro, which I have not ever tried. I didn't think the Celexa was working so well for me anymore. Maybe. I have no idea how to tell these things. How do you tell if something isn't working when everything basically feels the same no matter what? Or am I just too stupid to make myself feel better? 

I'm titrating off Celexa until Saturday, and Sunday is when I start the Lexapro. 

But man, I'm struggling really badly. Endless suicidal ideation, irritattion, brainzaps/heart palps, feeling even worse than I have in a very long time. I don't know what to do with myself. I'm at work and every single tiny thing is making me want to scream and claw my skin off. 

What am I supposed to do during this time? 

Share this post


Link to post
Share on other sites

I would let your pdoc know how you feel.  Maybe the titration down is going too fast?  and maybe your pdoc can give you a temporary med to take as needed to help your withdrawal symptoms?

Share this post


Link to post
Share on other sites

Moonfish call your pdoc. He will probably have u start the lexapro early to help with ur withdrawl symptoms from the celexa. You dont want to be feeling the way u are. Your pdoc should be able to help.

Share this post


Link to post
Share on other sites

Ugh... how do I know I'm not making all of this up?? Maybe I'm just imagining it? 

I guess I can try calling my pdoc tomorrow, he keeps kinda weird hours but I hope he would be able to get back to me. If not, then on Wednesday. 

The titration has been 5 days of half the original dose, then 5 days of half of that dose, then starting Lexapro. I don't know if that is too fast or too slow. When I was going from Zoloft to Lexapro a number of years ago I was taking a small dose of both at one point. Tomorrow is the first day of the quarter-dose. 

Thanks for your replies! 

Share this post


Link to post
Share on other sites

Switching/Titrating is a bitch no matter what, IMO. My pdoc told me to just take my lorazepam when I was coming off of effexor. It helped some, but lorazepam makes me depressed. go figure.

I dont think you're imagining it.

Best of luck, hang in there.

Share this post


Link to post
Share on other sites

I'm not sure why you have to titrate down on Celexa before starting Lexapro since they are essentially the same drug. Celexa contains two isomers, one active and the other not, and Lexapro is just the active isomer that is in Celexa. Put more simply, they both contain the same psychoactive molecule. What was the reason your pdoc gave for the titration?

Share this post


Link to post
Share on other sites

I just recently came off of Celexa after being on it for about 7 years. I titer off of it within a few days (which is not advised) without a problem. Although I had a horrible time until the next week until I seen my pdoc. I was having really bad mood swings and was really aggataited. Nothing as severe as your describing. Call your pdoc immediately and tell them how your feeling. They should be able to do something for you. Good luck. I hope everything works out.

Share this post


Link to post
Share on other sites

Just to be a dick, you can only titrate up, not down.

 

You are correct. I should have used the word "taper."

Share this post


Link to post
Share on other sites

Well now I feel silly. But hey.... you could say I'm titrating up Lexapro, since going from nothing to something would count :P

That'll teach me to use them big wurdz what I seen on the internetz....

I'm not sure why you have to titrate down on Celexa before starting Lexapro since they are essentially the same drug. Celexa contains two isomers, one active and the other not, and Lexapro is just the active isomer that is in Celexa. Put more simply, they both contain the same psychoactive molecule. What was the reason your pdoc gave for the titration?

He didn't give me any reason for it that I know of. I didn't find out until doing some research after the visit that they were very similar in make up. Maybe it was the dose I was taking, since I think 40mg Celexa is a relatively higher dosage, and then I would be switching to a smaller dosage of Lexapro to start with? I can ask I guess.

I didn't end up calling today cos wow executive dysfunction is awesome but I can try tomorrow, or I can basically barge into his office since I have to see my tdoc tomorrow, and her office is in the same building as my pdoc. (how convenient!)

But thank you for the replies, again. (Even you Elvis, cos I learned me something!!)

Edited by moonfish

Share this post


Link to post
Share on other sites

In laymans terms lexapro is basically celexa distilled. IMO I dont know why you would have to go off celexa to start lexapro. Lexapro is basically the same med, you just have to take half the dosage. 40mg of celexa is equal to 20mg of lexapro. 20mg of celexa is equal to 10mg of lexapro. Honestly I dont know why you would switch from one to the other if shit isnt working out with celexa. But I dont have a fancy degree. I've been around long enough to know though that they are basically the same thing and more of a mechanism for pharma companies to extend patents and line their pockets. If celexa isnt working I'd try something else beside lexapro.

Celexa and lexapro is the same concept as prilosec and nexium. The original patent ends......and conveniently the pharma company says "hey we discovered that actually half of the original drug was responsible for all of the positive effects and if we strip out the part that actually does anything its better and has less side effects......BOOM....whole new drug when it really isnt..........$$$$".  Its a deplorable pharmaceutical tactic known as "evergreening". But lexapro is generic now so its a moot point. But I dont consider them different drugs. 

Taking 40mg of celexa is literally like taking 20mg of lexapro .It isnt a metabolite. You're just getting the 20mg of the active drug and another 20mg of something that really does nothing but causes side effects if you believe the pharma company.

But as always, talk to your doc.

 

Edited by quiet storm

Share this post


Link to post
Share on other sites

 

I'm titrating off Celexa until Saturday, and Sunday is when I start the Lexapro. 

But man, I'm struggling really badly. Endless suicidal ideation, irritattion, brainzaps/heart palps, feeling even worse than I have in a very long time. I don't know what to do with myself. I'm at work and every single tiny thing is making me want to scream and claw my skin off. 

What am I supposed to do during this time? 

This makes no sense to me - since both meds are very similar. Also, I am pretty sure that higher amounts of Celexa are equal to lower amounts of Lexapro.

I just lowered my Lexapro and it was FUCKING AWFUL. Just awful. I had all the side effects you are describing. There is a post somewhere on this. I went back on my Lexapro. But what I did learn is that - you CANNOT taper off Celexa or Lexapro too slow.  There is a liquid form that can be used to lower the meds very slowly. But why put your body thru all this hell just to go back on Lexapro?

What is happening now? Are you taking Lexapro? Do you feel better?

Share this post


Link to post
Share on other sites

I'm titrating & tapering right now and it has been a bitch for sure. Reducing my Cymbalta (I'm now in last few days of taking a reduced amount every other day) and increasing a new med for me, Viibryd. I've done this before with other meds ( for 7 years) but it's feeling worse than usual this time. I have multiple diagnoses so that is probably playing a part, but damn. 

I have gone from severe OCD symptoms to being super emo and now exhaustion, sleep eating, & feeling a bit down. I'm still in the process of increasing the Viibryd and know that everyone responds differently. But I was wondering if you (or anyone) have/had experienced  anything similar to this.

Thanky!

Jt

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...